Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 13, 2012Bartow County, Cherokee County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 13, 2012, 2:27 PM EDT for Bartow County, Cherokee County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2012, 2:27 PM EDT (18:27 UTC)
Expired
Jul 13, 2012, 3:15 PM EDT
In force
48 min
Issued by
NWS Atlanta, GA

Counties Bartow County, GA, Cherokee County, GA

The radar

The Atlanta radar (KFFC), 95 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 895 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
895 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

492 
WWUS82 KFFC 131827
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EDT FRI JUL 13 2012

GAZ020-021-131915-
227 PM EDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BARTOW AND CHEROKEE
COUNTIES UNTIL 315 PM EDT...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF SHOWERS AND THUNDERSTORMS...PRODUCING HEAVY RAIN...THAT 
EXTENDED FROM NEAR STILESBORO TO NEAR LITTLE RIVER LANDING...AND 
DRIFTING TO THE NORTH AT 5 TO 10 MPH.

RADAR ESTIMATES BETWEEN 1 TO 2 INCHES HAVE FALLEN OVER THE PAST TWO 
HOURS IN PARTS OF SOUTH BARTOW AND SOUTHWEST CHEROKEE COUNTIES...AND 
AN ANOTHER ONE HALF INCH OR MORE IS POSSIBLE AS THESE STORMS SLOWLY 
DRIFT NORTH. RUNOFF FROM THESE STORMS COULD CAUSE PONDING OF WATER 
ON ROADWAYS. DRIVERS ARE URGED TO USE EXTREME CAUTION. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KELLOGG 
CREEK...HOBGOOD PARK...STILESBORO...EMERSON...GEORGE WASHINGTON 
CARVER STATE PARK...RED TOP MOUNTAIN STATE PARK...EUHARLEE...OAK 
GROVE...WOODSTOCK...LITTLE RIVER LANDING...LEBANON...HOLLY 
SPRINGS...CANTON...SUTALLEE AND BRIDGEMILL. 

&&

LAT...LON 3430 8492 3434 8463 3425 8446 3408 8452
      3408 8494 3409 8498
TIME...MOT...LOC 1818Z 233DEG 4KT 3413 8490 3416 8474
          3416 8461

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:00 PM EDT, 27 minutes earlier.

Area forecast discussion, Jul 13, 2:00 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 PM EDT FRI JUL 13 2012

.SHORT TERM /TODAY THROUGH SATURDAY/...
/ISSUED 352 AM EDT FRI JUL 13 2012/
LIGHT TO MODERATE SHOWERS REMAIN ACROSS PORTIONS OF THE CWA THIS
MORNING...ESPECIALLY PORTIONS OF EASTERN GEORGIA...AS REMNANTS OF
THE AFTERNOON AND EVENING CONVECTION. FRONTAL BOUNDARY SITUATED
ACROSS NORTH GEORGIA...IN COMBINATION WITH THE COPIOUS AMOUNTS OF
MOISTURE...PROVIDED A FOCUS FOR CONVECTION. HIGH PRESSURE RIDGE
BUILDING INTO THE REGION FROM THE ATLANTIC WILL DAMPEN OUT THIS
BOUNDARY AS IT DOMINATES THE REGION INTO THE WEEKEND. ALTHOUGH THIS
WILL KEEP PRECIPITATION POTENTIAL LOWER THAN WE HAVE BEEN SEEING
THIS WEEK...HAVE STILL GONE WITH AT LEAST GOOD CHANCE POPS THROUGH
SUNDAY. DIURNALLY DRIVEN INSTABILITY WILL STILL APPROACH 2000-3000
J/KG MUCAPE...WITH HIGHER END INSTABILITY ASSOCIATED WITH AREAS
WHERE MORNING CLOUD COVER IMPROVES QUICKLY. ISOLATED SEVERE STORMS
ARE POSSIBLE...WITH HEAVY RAIN...DAMAGING WINDS AND SMALL HAIL THE
MAIN CONCERNS. SEE THE HYDROLOGY SECTION BELOW.

HAVE GENERALLY GONE WITH MAV/MET BLEND FOR TEMPERATURES...TENDING
SLIGHTLY TOWARDS THE WARMER MAV GUIDANCE. HAVE HAD TO TWEAK DEW
POINTS SLIGHTLY...ESPECIALLY WITH THE COMPLICATION ONGOING RAIN
ACTIVITY KEEPING POCKETS OF HIGHER DEW POINTS IN THE AREA.
OVERALL...MORE SEASONAL TEMPERATURES ARE EXPECTED THROUGH THE SHORT
TERM.

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
/ISSUED 352 AM EDT FRI JUL 13 2012/
MODELS AGREE ON UPPER RIDGE BUILDING WESTWARD FROM THE ATLANTIC.
RIDGING CONTINUES INTO THE FIRST OF THE WEEK BUT RIDGE FLATTENS
OUT SOME MID WEEK AS A TROUGH DEEPENS ACROSS SOUTHERN CANADA.
VARYING AMOUNTS OF MOISTURE REMAIN UNDER THE RIDGE BUT NO
ORGANIZED DYNAMICS...SO A MAINLY DIURNAL PATTERN OF CHANCE OR
SLIGHT CHANCE POPS EACH DAY STILL SEEMS REASONABLE. MAX
TEMPERATURES MOSTLY IN THE 90S THROUGH THE PERIOD.

41

&&

.HYDROLOGY...
/ISSUED 352 AM EDT FRI JUL 13 2012/
WIDESPREAD 0.5 INCHES HAVE FALLEN ACROSS THE AREA OVER THE LAST
24-HOURS...WITH 1 INCH + RAINFALL AMOUNTS COMMON ACROSS THE EASTERN
METRO ATLANTA AND MACON AREAS...AND FURTHER NORTH ACROSS NORTH
GEORGIA. AN ADDITIONAL WIDESPREAD 0.5 AN INCH CAN BE
EXPECTED THROUGH SATURDAY...WITH AMOUNTS ABOVE 1-1.5 INCHES
POSSIBLE IN HEAVY DOWNPOURS. AFTERNOON AND EVENING CONVECTION HAS
ALLOWED SOME OF THE MORE FLASHY METRO BASINS TO REACH
BANKFULL...AND ARE WATCHING THESE CLOSELY AS THEY BEGIN TO CREST
BELOW MINOR FLOOD STAGE. AS OF NOW...DO NOT FEEL FORECAST
PRECIPITATION AMOUNTS WARRANT A FLOOD WATCH...BUT WILL CONTINUE TO
MONITOR RIVER AND CREEK BASINS AS NECESSARY.

31

&&

.AVIATION...
18Z UPDATE...
MOST OF THE FORECAST AREA HAS FINALLY IMPROVED TO VFR CONDITIONS
OUTSIDE OF SCATTERED CONVECTION AND VFR CONDITIONS ARE EXPECTED
THROUGH 06Z. WIDESPREAD IFR CONDITIONS...MAINLY CEILINGS...ARE
EXPECTED TO DEVELOP BETWEEN 06Z AND 14Z...IMPROVING TO VFR ONCE
AGAIN BY 17Z. SCATTERED CONVECTION CURRENTLY DEVELOPING WILL BECOME
WIDESPREAD BY 22Z BEFORE DIMINISHING BETWEEN 02Z AND 06Z. WINDS WILL
REMAIN EAST TO SOUTHEAST THROUGH THE PERIOD. WINDS SPEEDS BETWEEN
4-8KT WILL DECREASE TO 5KT OR LESS BY 04Z.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM TO HIGH ALL ELEMENTS.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          88  71  89  70 /  90  50  40  30
ATLANTA         88  71  86  72 /  50  40  40  30
BLAIRSVILLE     83  67  83  67 /  70  50  50  30
CARTERSVILLE    87  72  87  69 /  60  50  50  30
COLUMBUS        90  73  91  73 /  50  30  40  20
GAINESVILLE     84  70  86  71 /  60  50  50  30
MACON           90  72  92  71 /  50  40  30  20
ROME            87  72  89  70 /  60  50  50  30
PEACHTREE CITY  87  72  87  69 /  50  40  40  30
VIDALIA         90  74  92  73 /  40  30  30  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....41
AVIATION...31
Hazardous weather outlook, Jul 13, 8:30 AM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 AM EDT FRI JUL 13 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
830 AM EDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE WITH HEAVY RAIN AND LOCAL
FLOODING ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT.

.SYNOPSIS...
A SURFACE BOUNDARY WILL REMAIN ACROSS NORTH GEORGIA TODAY BUT
WEAKEN THROUGH TONIGHT. A VERY MOIST AND UNSTABLE AIR MASS WILL
PERSIST ACROSS THE AREA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE LOCAL FLOODING...
DAMAGING WINDS...FREQUENT LIGHTNING AND SMALL HAIL. THE MOST FAVORED
TIME FOR THUNDERSTORM DEVELOPMENT WILL BE THIS AFTERNOON THROUGH
TONIGHT.

.DISCUSSION...
THE SURFACE BOUNDARY COMBINED WITH DAYTIME HEATING...MODERATE
INSTABILITY AND ABUNDANT...DEEP...MOISTURE WILL PRODUCE SCATTERED
TO NUMEROUS THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA. WITH
CAPES INCREASING TO 1000 TO 2500...ISOLATED SEVERE STORMS ARE
POSSIBLE. DUE TO THE HIGH MOISTURE CONTENT OF THE AIR MASS...HEAVY
RAIN AND LOCAL FLOODING ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY...AND ALSO THERE
REMAINS THE THREAT OF ISOLATED SEVERE STORMS ACROSS THE ENTIRE
REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 13, 2:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EDT FRI JUL 13 2012

GAZ020-021-131915-
227 PM EDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BARTOW AND CHEROKEE
COUNTIES UNTIL 315 PM EDT...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS...PRODUCING HEAVY RAIN...THAT
EXTENDED FROM NEAR STILESBORO TO NEAR LITTLE RIVER LANDING...AND
DRIFTING TO THE NORTH AT 5 TO 10 MPH.

RADAR ESTIMATES BETWEEN 1 TO 2 INCHES HAVE FALLEN OVER THE PAST TWO
HOURS IN PARTS OF SOUTH BARTOW AND SOUTHWEST CHEROKEE COUNTIES...AND
AN ANOTHER ONE HALF INCH OR MORE IS POSSIBLE AS THESE STORMS SLOWLY
DRIFT NORTH. RUNOFF FROM THESE STORMS COULD CAUSE PONDING OF WATER
ON ROADWAYS. DRIVERS ARE URGED TO USE EXTREME CAUTION.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KELLOGG
CREEK...HOBGOOD PARK...STILESBORO...EMERSON...GEORGE WASHINGTON
CARVER STATE PARK...RED TOP MOUNTAIN STATE PARK...EUHARLEE...OAK
GROVE...WOODSTOCK...LITTLE RIVER LANDING...LEBANON...HOLLY
SPRINGS...CANTON...SUTALLEE AND BRIDGEMILL.

&&

LAT...LON 3430 8492 3434 8463 3425 8446 3408 8452
      3408 8494 3409 8498
TIME...MOT...LOC 1818Z 233DEG 4KT 3413 8490 3416 8474
          3416 8461

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:47 PM EDTSpecial Weather StatementFFCRockdale28 min
Jul 12, 9:12 PM EDTSpecial Weather StatementFFCGwinnett, Rockdale33 min
Jul 12, 9:31 PM EDTSpecial Weather StatementFFCButts, Monroe, Newton29 min
Jul 12, 9:44 PM EDTSpecial Weather StatementFFCForsyth, Gwinnett31 min
Jul 12, 10:04 PM EDTSpecial Weather StatementFFCButts26 min
Jul 12, 10:35 PM EDTSpecial Weather StatementFFCButts55 min
Jul 13, 4:12 AM EDTSpecial Weather StatementFFCMadison33 min
Jul 13, 5:04 AM EDTSpecial Weather StatementFFCOglethorpe56 min
Jul 13, 2:55 PM EDTSpecial Weather StatementFFCOglethorpe35 min
Jul 13, 3:13 PM EDTSpecial Weather StatementFFCDodge, Laurens, Treutlen32 min
Jul 13, 3:30 PM EDTSpecial Weather StatementFFCCherokee45 min
Jul 13, 4:07 PM EDTSpecial Weather StatementFFCCherokee23 min
Jul 13, 4:21 PM EDTSpecial Weather StatementFFCTwiggs, Wilkinson24 min
Jul 13, 4:27 PM EDTSpecial Weather StatementFFCGwinnett, Walton33 min
Jul 13, 4:54 PM EDTSpecial Weather StatementFFCCherokee21 min
Jul 13, 5:15 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette45 min
Jul 13, 5:28 PM EDTSpecial Weather StatementFFCCherokee47 min
Jul 13, 5:35 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes25 min
Jul 13, 5:41 PM EDTSpecial Weather StatementFFCClayton, Fulton34 min
Jul 13, 5:48 PM EDTSpecial Weather StatementFFCCoweta27 min
Jul 13, 6:00 PM EDTSpecial Weather StatementFFCEmanuel30 min
Jul 13, 6:14 PM EDTSpecial Weather StatementFFCFulton31 min
Jul 13, 6:21 PM EDTSpecial Weather StatementFFCDouglas24 min
Jul 13, 6:31 PM EDTSpecial Weather StatementFFCGreene, Jasper, Morgan, Oconee29 min
Jul 13, 6:39 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas22 min
Jul 13, 6:50 PM EDTSpecial Weather StatementFFCPaulding25 min
Jul 13, 6:53 PM EDTSevere Thunderstorm WarningFFCJasper25 min
Jul 13, 7:13 PM EDTSpecial Weather StatementFFCButts32 min
Jul 13, 7:21 PM EDTSpecial Weather StatementFFCPaulding24 min
Jul 13, 7:24 PM EDTSpecial Weather StatementFFCLamar36 min
Jul 13, 7:35 PM EDTSpecial Weather StatementFFCHenry25 min
Jul 13, 7:49 PM EDTSpecial Weather StatementFFCButts26 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.